Addiction equally affects the family as well as the individual who is suffering. In any form of addiction it is always that the individual fails to realize that they are dependent on the substances, here the family or people around them come into picture. It takes a lot of courage to realize and accept that one is getting into addiction; the process becomes easy when there are people around them, who care for them, help them realize the same. But for that the people around has to learn to identify signs of addiction.
Fortwin is a brand name of Pentazocine, a synthetically prepared antagonist narcotic that is used to treat moderate to severe pain. This is a prescribed drug and is usually injected into the body at a clinic. Individuals also can use it at home but with caution. It is a depressant that slows down the central nervous system and when continuously used can have euphoric effects, the reason of it being an addictive substance.
Here are a few signs that can help you identify if your loved one is addicted to Fortwin:
- Secretive: This is a common sign among the various kinds of addiction. When an individual is addicted to a substance they usually are embarrassed about it and try their best to keep it a secret. There might be unexplained financial expenditure, no explanation of not being able to work properly, unexplained bruises, for a teenager; late night outings, spending a lot of time outside home.
- Decrease in productivity: Whether an adult or teenager, they fail to complete their tasks, lag behind and have no appropriate reason for it. A student may start performing low in academics and become socially less active. These individuals are preoccupied with the thought of the addictive behaviour and hence fail to concentrate in any other tasks.
- Look for marks: Since this drug is injected, one should look for bruises and injection marks on the body. The addicted individual may try hiding it by always wearing long sleeve regardless if it is hot outside.
- Look for other physical symptoms: When addicted, there are chances that the individual takes and overdose and hence it is important to look for effects of it. Overdose of this drug causes hallucinations, low blood pressure, seizures, dizziness, dry mouth, vomiting, difficulty in breathing and headache.
- Mood chances: The drug slows down an individual’s nervous system making them lethargic and slow. Chances are they might always seem low on energy. But when they are not they might crave for the drug showing irritability and anger. This kind of unexplained changes in mood may suggest an addiction.
- Others: Other signs that are similar across various addictions are weight loss or gain; as the drug might increase or decrease one’s appetite. Loss of interest in activities once the individual found pleasurable; as the individual now only enjoys the euphoric state the drugs provide, they would only want to indulge in that rather than any other activity. And finally, since their thought and behaviour revolve around the addictive behaviour they might fail to notice the changes in their appearance making it evident for others.